Alert archive / Montana / Wind Chill Advisories in 2014
Wind Chill Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Nov 11, 2014, 2:29 PM MST for 12 counties in Montana. It took effect at Nov 11, 2014, 9:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2014, 2:29 PM MST (21:29 UTC)
- In effect from
- Nov 11, 2014, 9:00 PM MST
- Expired
- Nov 12, 2014, 9:38 AM MST
- In force
- 13 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS45 KGGW 112129 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MST TUE NOV 11 2014 MTZ016>027-059>062-121200- /O.NEW.KGGW.WC.Y.0021.141112T0400Z-141112T1700Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... ZORTMAN...OPHEIM...CULBERTSON 229 PM MST TUE NOV 11 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST WEDNESDAY. * TIMING...OVERNIGHT AND INTO WEDNESDAY MORNING. * WIND CHILL VALUES...15 TO 30 BELOW ZERO. * OTHER IMPACTS...THIS COULD RESULT IN FROST BITE OR HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
3 follow-up statements
537 WWUS45 KGGW 121017 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 317 AM MST WED NOV 12 2014 MTZ016>027-059>062-121700- /O.CON.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... ZORTMAN...OPHEIM...CULBERTSON 317 AM MST WED NOV 12 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * TIMING...THIS MORNING. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * OTHER IMPACTS...THIS COULD RESULT IN FROST BITE OR HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
389 WWUS45 KGGW 121342 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 642 AM MST WED NOV 12 2014 MTZ016-017-021-022-059>061-121445- /O.CAN.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN... OPHEIM 642 AM MST WED NOV 12 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL ADVISORY. CLOUDY SKIES HAVE KEPT TEMPERATURES WARMER THAN EXPECTED THIS MORNING. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ MTZ018>020-023>027-062-121700- /O.CON.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 642 AM MST WED NOV 12 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * TIMING...THIS MORNING. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * OTHER IMPACTS...THIS COULD RESULT IN FROST BITE OR HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
987 WWUS45 KGGW 121638 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 938 AM MST WED NOV 12 2014 MTZ018>020-023>027-062-121745- /O.CAN.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 938 AM MST WED NOV 12 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED AND WIND HAS DIMINISHED. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Nov 11, 10:04 AM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 11, 10:04 AM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1004 AM MST TUE NOV 11 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... TEMPERATURES BEGINNING TO RECOVER AND WINDS CHILLS MOVING UP SO CANCELLED THE WIND CHILL ADVISORY. ONLY OTHER UPDATE WAS TO ADD SOME LAKE EFFECT SNOW ALONG THE DRY ARM OF FORT PECK LAKE. LARGE TEMPERATURE DIFFERENCE ACROSS THE LAKE AND NORTH WINDS PRODUCING A PLUME ACROSS ROCK CREEK AND HIGHWAY 24 IN MCCONE COUNTY. GIVEN WIND DIRECTION AND TEMPERATURES EXPECT THIS PLUME TO PERSIST OVERNIGHT BEFORE WEAKENING ON WEDNESDAY AS THE WINDS DIE DOWN. LESS DEFINED ENHANCEMENT OF SNOW SHOWERS MAY ALSO BE OCCURRING ALONG OTHER PORTIONS OF THE MISSOURI RIVER...BOTH UPSTREAM AND DOWNSTREAM OF FORT PECK...BUT IS INCLUDED IN THE GENERAL POSSIBILITY OF SNOW SHOWERS AS THE UPPER LOW SWINGS THROUGH THE NORTHERN PLAINS TODAY. EBERT PREVIOUS SHORT TERM DISCUSSION...CURRENT HIGHLIGHT...WIND CHILL ADVISORY...LOOKS GOOD AS NORTHWEST WINDS OF 10 TO 15 MPH HAVE COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO TO PRODUCE HAZARDOUS WIND CHILLS. AS OF FORECAST ISSUANCE TIME SOME SITES WHICH HAVE REACHED WIND CHILLS OF 20 BELOW OR WORSE ARE ZORTMAN MINE...MALTA SOUTH DOT...KING COULEE...RICHEY...COW CREEK...LINDSAY DIVIDE...AND DAWSON COUNTY AIRPORT. LARGE UPPER-LEVEL ARCTIC TROUGH AND LOW CENTER IS FIRMLY IN PLACE OVER THE THE NORTHERN HIGH PLAINS. STRONG SURFACE HIGH PRESSURE IS ANCHORED OVER CENTRAL MONTANA WITH A SUBTLE SMALL-SCALE TROUGH UPSTREAM OVER SOUTHERN SASKATCHEWAN. THIS SMALL DISTURBANCE IS GENERATING SOME LIGHT SNOW WHICH IS PROGGED TO CONTINUE MOVING SOUTH. IT SHOULD PROVIDE NORTHEAST MONTANA WITH SOME SCATTERED SNOW SHOWERS TODAY. SNOW FALL IS EXPECTED TO BE LIGHT WITH LESS THAN A HALF INCH OF ACCUMULATION AT MOST. THE STRENGTH OF THIS ARCTIC AIR MASS WILL STAY IN A HOLDING PATTERN OVER OUR AREA FOR THE REMAINDER OF THIS FORECAST PERIOD WITH THE COLDEST TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO ARRIVING LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. WIND CHILLS OF 15 TO 25 BELOW ZERO ARE POSSIBLE AGAIN LATE TONIGHT AND WEDNESDAY NIGHT...BUT WIND SPEEDS WILL BE QUITE A BIT DIMINISHED AND MAY NOT POSE AS MUCH OF A THREAT AS THIS MORNINGS WIND CHILLS. BMICKELSON .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... COLD TEMPERATURES ARE EXPECTED TO LINGER ACROSS NORTHEAST MONTANA INTO EARLY NEXT WEEK WITH NORTHERLY FLOW OUT OF THE ARCTIC DOMINATING THE PATTERN. AN UPPER TROUGH WITHIN THIS NORTHERLY FLOW ALOFT WILL DROP SOUTH ACROSS MONTANA FRIDAY AND SATURDAY. THIS TROUGH WILL BRIEFLY TURN THE FLOW ALOFT MORE WESTERLY ON FRIDAY ALLOWING SOME PACIFIC MOISTURE TO MOVE INLAND TOWARDS MONTANA. HOWEVER...THIS MOISTURE IS EXPECTED TO GET PUSHED TO THE SOUTH FRIDAY NIGHT BY THIS TROUGH BEFORE THE MOISTURE REACHES NORTHEAST MONTANA. WILL KEEP FORECAST DRY FOR NOW. ONCE THIS TROUGH MOVES TO THE SOUTHEAST ON SATURDAY... NORTHERLY FLOW ALOFT WILL PREVAIL WITH AS BLOCKING UPPER HIGH REMAINS OVER THE YUKON AND UPPER LOW SITS OVER HUDSON BAY. COLD SURFACE HIGH IS EXPECTED OVER THE WEEKEND AND EARLY NEXT WEEK. THERE IS A POSSIBILITY BY NEXT MONDAY OR TUESDAY OF THE FLOW ALOFT TURNING TOWARDS A NOT AS COLD NORTHWEST FLOW ALOFT WHICH WOULD ALLOW TEMPERATURES TO MODERATE SOME. FORRESTER && .AVIATION... ISOLATED TO SCATTERED SNOW SHOWERS THROUGH THE DAY MAY RESULT IN MVFR TO IFR VISIBILITIES AT TIMES. OTHERWISE EXPECT MVFR CIGS TO PREVAIL THROUGH THE TAF PERIOD. NORTHWEST WINDS OF 10 TO 15 KTS TODAY WILL CONTINUE TO HOVER AROUND 10 KTS TONIGHT. MALIAWCO && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 11, 9:28 AM MST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 928 AM MST TUE NOV 11 2014 MTZ016>027-059>062-121000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 928 AM MST TUE NOV 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH LOWS IN THE SINGLE DIGITS BELOW ZERO ACROSS NORTHEAST MONTANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS ARCTIC AIR MASS WILL CONTINUE TO HOLD BITTERLY COLD TEMPERATURES OVER THE REGION THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Advisories in Montana, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.